Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taken antibiotics for strep throat. Having sore throat, stomach pain and vomiting. Is the strep throat still persisting?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
My 6 year old has been on antibiotics for strep throat for 7 days; he is still complaining of sore throat and has had belly pain and some vomiting. Should I be concerned that the strep is not gone?
Posted Mon, 23 Apr 2012 in Child Health
Answered by Dr. Ajit Naniksingh Kukreja 4 hours later

Thanks for posting your query.

For the basics of sore throat, it is a combination of infection and inflammation [swelling] , antibiotics control the infection, supportive treatment is needed to control inflammation in form of medicated gargles, lozenges [tablets to be sucked for giving the soothing effect], anti-inflammatory and analgesics if there is pain.

What antibiotic was he prescribed?
Apart from antibiotic was he prescribed anything else?

Some antibiotics are known to cause stomach upset, so it is not an issue with the belly pain and vomiting should pass away after the antibiotics are over.

A word of Advice: Always ask the doctor if the antibiotic he prescribed needs to be given after meals or not. This will reduce the chances of stomach upset.

If there are persisting symptoms of infection in the throat you should consult your doctor, and ask if the child needs more days of antibiotics.

But from you history I think it is Ok to continue the same antibiotic for 3 to 5 more days.

Hope everything is clear; if you need any clarification, revert back.

Get well soon.
Above answer was peer-reviewed by
Follow-up: Taken antibiotics for strep throat. Having sore throat, stomach pain and vomiting. Is the strep throat still persisting? 1 hour later
The antibiotics were finished on Friday night, yet the vomiting did not begin until today. He was prescribed amoxicillin, 2 My concern is mainly that he has not ever stopped complaining of sore throat.
Answered by Dr. Ajit Naniksingh Kukreja 4 minutes later

Thanks for posting your follow-up query.

Amoxicillin in known to cause belly problems.

If the child keeps on complaining of sore throat there is a need to change the antibiotic, I would suggest you ask your doctor to change it. Also, discuss about giving him Domperidone syrup.

Any further query, do revert back.

Wishing a speedy recovery to your child.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor